Log in
Fibromyalgia Action UK
42,336 members54,484 posts

Sertraline

Can anyone please give any positive comments on Sertraline. My doctor thinks it will help with my pain and fatigue. I’ve been on 25mg for a few months and after the first horrific week ( side effects ) things settled down and I have been calmer. However flares are frequent and unpredictable so have now started taking 50mg. Once again I’m really struggling with the side effects. I haven’t moved from bed or sofa for almost a week! I’m going to keep going but just need some reassurance that these side effects will pass and will help. Would really appreciate hearing from anyone who has gone through similar experience and come out the other side. Thanks and I hope everyone is as well as can be.

19 Replies
oldestnewest

Sertraline is an anti depressant..nothing to do with pain relief. So I am confused as to why you were prescribed it for pain.

Has your GP upped your dose or have you done it yourself?

x

Reply

The doctor who I am under at the hospital suggested that I upped the dose. She said that anxiety/ depression can show in different ways! If you google sertraline for fibro - it explains it a bit. I feel that if I don’t try what this doctor is suggesting that she’ll wash her hands off me. Thanks for replying and I hope that you are having a good day. X

Reply

I can understand why. Anti depressants help calm anxiety which reduces flairs and hopefully pain.

Do be careful though cos withdrawal can be horrible when you come off it.

My husband has been on 150mg for many years and we have a long road ahead.

x

1 like
Reply

Thank you . I won’t go above 50mg. - if I manage to stick the side effects! I really appreciate your support and hope your husband’s journey is not too difficult. X

Reply

Hi, I was given this for fm to, well done for getting past the 1st lowest dose, sadly it made me sick, and didn’t agree with me, I hope the affects don’t last too long, have you thought about halving one of them, and see if that helps, and then they try the full 50mg. Take care. X

1 like
Reply

Thanks for your text and a good tip. That might help. Sorry it didn’t agree with you. It’s so much trial and error with fibro! Take care. X

1 like
Reply

I was on 100 for twenty years and came off it easily. Great help with depression and anxiety but some people get muscle pain with it. Now I take Valdoxan. It is fairly new and under prescribed as it is a bit dearer than some. I was told it has lowest side effect profile and works quickly and helps with sleep. You need occasional liver enzyme tests which is just a blood test but I feel a million percent better. I have PTSD’s. Fibro for over twenty years. Polymyalgia. Xxx

1 like
Reply

Thanks so much for your positive text. I will mention valdoxan to my doctor. Great to hear that your feeling so much better. Xx

1 like
Reply

Thank you xxxx. It’s a lot about self talk. And attitude. I can’t say medicine fixed me but it stopped the panic etc. Valdoxan is very good. Google the user reviews xxxxx

1 like
Reply

I have just googled it. I live in Scotland and it’s not recommended by NHS here! 😢

Reply

I'm on 150mg of Sertraline. This dose has been built up over time. It definitely helps my fibro pain a bit as well as depression. I would say it takes the edge off the pain. I've not had any noticeable side effects. x

1 like
Reply

It’s so nice to hear such positive comments. Thank you. Unfortunately the side effects with me are not too good but hopefully will not last too long. Hearing about your success spurs me on. Xx

1 like
Reply

It shouldn’t make you feel worse darling

1 like
Reply

That would be so good. I’ve been on the 50mg sertraline for almost a week and feel awful. Exhausted yet it’s playing havoc with my sleep. My muscle pain is worse- probably because I’m not doing anything! I’ll try to stick it fir another week but valdoxan maybe a better option. Thanks. Xx

Reply

Hi sorry you are struggling with the side effects. The Doctors gave me Sertraline a few weeks ago as my anxiety levels were through the roof, after three weeks of taking them my symptoms were worse, I was having dreadful nightmares and felt sick constantly. I stopped taking them myself and went to see him and he said did they help, I replied no. he asked if I wanted to try something else but to be honest after 3 weeks of holy hell I said not at present. I am already taking 30mg of Amitriptyline at night which help with the night pain, sleep pattern and pain. I would rather up that than take anything that makes me worse.

It might be worth asking your Consultant if you can try something different, please don't just stop taking them as you have already been taking 50mg for some time. However you must contact your Consultant with regards to the awful side effects. it is not worth taking something that gives you more symptoms to deal with when we have enough trouble with the fibromyalgia symptoms. Take care gentle hugs Misty xx

2 likes
Reply

Thanks for your detailed reply. This is just the end of week one so I’ll give it over the weekend then phone for advice. My sleep is really disturbed and my pain levels have upped. I’m exhausted and not functioning well. I’ll let you know how I get on. I’m glad that you are getting more relief with the amitriptyline. X

1 like
Reply

Same here my anxiety went through the roof, I was told by a medical professional the Americans give diazepam when patients start this tablet so that sent alarm bells, took me a long while to recover and now on duloxtene 60mg one tab a day xx

1 like
Reply

Sorry to read this I was put on this never again but we are all different and different meds suit differently, made my anxiety after a few weeks awful, now on duloxtene and not looked back since , you can check in with your surgery with a phone call before the weekend for some advice ask for a call back from doctor, take care x

2 likes
Reply

Funnily enough my consultant suggested that I take diazepam while getting used to the new dosage. Thanks for your advice and concern. Knowing people care and want to help is helping me get through each day. I will definitely phone next week if no improvement. Glad that your having success with duloxeline. This drug made me feel really ill so I suppose we are all different. Take care. Xx

1 like
Reply

You may also like...